Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Jun 12, 2021, 10:01 PM EDT for 4 counties in Michigan. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 10:01 PM EDT (02:01 UTC)
- Expired
- Jun 12, 2021, 11:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Grand Rapids, MI
Counties Clinton County, MI, Gratiot County, MI, Ingham County, MI, Jackson County, MI
The radar
The Detroit radar (KDTX), 76 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
292
WWUS83 KGRR 130201
SPSGRR
Special Weather Statement
National Weather Service Grand Rapids MI
1001 PM EDT Sat Jun 12 2021
MIZ052-059-066-067-073-074-130300-
Clinton-Gratiot-Ingham-Calhoun-Eaton-Jackson-
1001 PM EDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CALHOUN...JACKSON...
INGHAM...GRATIOT...CLINTON AND EASTERN EATON COUNTIES...
At 959 PM EDT, a strong thunderstorms was located near
Ithiac and Laingsburg, moving southeast at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Lansing... Jackson... Alma...
Charlotte... Albion... Mason...
St. Johns... Eaton Rapids... Ithaca...
East Lansing... Grand Ledge... St. Louis...
Williamston... Potterville... Leslie...
Homer... Breckenridge... Stockbridge...
Brooklyn... Grass Lake...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4209 8413 4207 8480 4345 8484 4346 8437
4278 8436 4278 8416
TIME...MOT...LOC 0159Z 318DEG 48KT 4287 8446
$$
WDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jun 12, 7:21 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 12, 7:21 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 721 PM EDT Sat Jun 12 2021 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 250 PM EDT Sat Jun 12 2021 - Marginal Risk of severe thunderstorms today - Cooling off and drying out next week && .DISCUSSION...(This evening through next Saturday) Issued at 250 PM EDT Sat Jun 12 2021 - Marginal Risk of severe thunderstorms today Showers and thunderstorms have initiated across the far northeast forecast area this afternoon and will continue to go up along and ahead of the sfc trough/cold front into this evening. We expect expanding coverage and intensity of storms as they move east into LIs of minus 5 to minus 7 and over 2000 J/kg CAPE along with about 25 to 30 knots of deep layer shear. Expect a few strong to severe storms reaching Mount Pleasant to Lansing by late afternoon and early evening. Main threat will be areas of wind damage due to wet microburst potential as model soundings indicate dry air entrainment by updrafts will produce DCAPE values similar to what occurred yesterday. Marginal shear values could limit the longevity of any cold pool-driven linear convection, also similar to yesterday, so that multicell clusters of pulsing storms will be the dominant storm mode again. The storms should be exiting our eastern border around 9 to 10 pm. - Cooling off next week, with a couple chances for showers Upper troughing will be setting up across the Great Lakes as the western CONUS heights rise next week. Showers are expected Sunday night as a shortwave trough drives a cold front through with drier and cooler weather to follow as a Canadian anticyclone builds in. Dew points will be falling and low temperatures in the 40s are possible by Wednesday morning. Dry weather should prevail until Thursday night when northern stream shortwave trough tops the western ridge and a sfc cold front pushes into the central Great Lakes bringing the chance of showers, lingering into early Friday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 717 PM EDT Sat Jun 12 2021 Main concern tonight is the ongoing thunderstorms. Development has been generally east of a Big Rapids to Battle Creek line and short range models continue to reflect that trend. Convection should remain east of the terminals early this evening and then dissipate late this evening. We have a VCTS comment for the first couple of hours of the TAF at LAN/JXN. The rest of the period should be dry with VFR conditions. && .MARINE... Issued at 250 PM EDT Sat Jun 12 2021 Winds and waves should remain relatively light this weekend then increase on Monday and Tuesday in northerly flow. Marine fog looks to be mixing out this afternoon and drier air moving in from the west should prevent fog from reforming overnight && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...04 MARINE...Ostuno
Hazardous weather outlook, Jun 12, 4:34 AM EDT, 17 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 434 AM EDT Sat Jun 12 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 434 AM EDT Sat Jun 12 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is a threat today of isolated severe weather along the U.S. Highway 127 corridor. The best chance would be from Lansing north through Alma, Mt. Pleasant, Clare and Harrison. All storms today will be capable of lightning, locally heavy rain, wind gusts to 35 mph and small hail. The strongest of storms will be capable of wind gusts to around 60 mph and 1 inch hail. The time frame of concern will be from 300pm through 1000pm. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-130845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 434 AM EDT Sat Jun 12 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Areas of fog are possible on Lake Michigan today into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Local storm report, Jun 12, 6:21 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
621 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL OVID 43.00N 84.37W
06/12/2021 E2.75 INCH CLINTON MI PUBLIC
BASEBALL SIZE HAIL.
&&Local storm report, Jun 12, 6:31 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
631 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG OVID 43.01N 84.37W
06/12/2021 CLINTON MI 911 CALL CENTER
TREES AND WIRES DOWN IN OVID, MI AT PEARL
STREET AND MAIN ST.
&&Local storm report, Jun 12, 6:59 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
659 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL OVID 43.01N 84.37W
06/12/2021 M2.75 INCH CLINTON MI TRAINED SPOTTER
BASEBALL SIZE HAIL ALONG WITH TREES DOWN IN
OVID, MI.
&&Special weather statement, Jun 12, 10:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1001 PM EDT Sat Jun 12 2021
MIZ052-059-066-067-073-074-130300-
Clinton-Gratiot-Ingham-Calhoun-Eaton-Jackson-
1001 PM EDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CALHOUN...JACKSON...
INGHAM...GRATIOT...CLINTON AND EASTERN EATON COUNTIES...
At 959 PM EDT, a strong thunderstorms was located near
Ithiac and Laingsburg, moving southeast at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Lansing... Jackson... Alma...
Charlotte... Albion... Mason...
St. Johns... Eaton Rapids... Ithaca...
East Lansing... Grand Ledge... St. Louis...
Williamston... Potterville... Leslie...
Homer... Breckenridge... Stockbridge...
Brooklyn... Grass Lake...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4209 8413 4207 8480 4345 8484 4346 8437
4278 8436 4278 8416
TIME...MOT...LOC 0159Z 318DEG 48KT 4287 8446
WDMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:16 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 32 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.